Texas, 2007

Funnel Cloud in Texas, July 14, 2007

July 14, 2007 · NWS HGX · 1 event in 1 county or zone

Scattered thunderstorms flared up in a highly moist and unstable environment, moving northeast 25 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Scattered thunderstorms flared up in a highly moist and unstable environment, moving northeast 25 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 14, 1:30 PM CST, 5 hours 59 minutes earlier.

Area forecast discussion, Jul 14, 1:30 PM CST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 PM CDT SAT JUL 14 2007

.DISCUSSION...
REMNANT -RA FROM LAST NIGHTS ACTIVITY NOW ALONG AND SOUTH OF THE
INTERSTATE 10 CORRIDOR. FRONTAL BOUNDARY HASNT MOVED TODAY AND IS
STILL JUST NORTH OF THE CWA. ENOUGH CLEARING HAS OCCURRED ACROSS
NORTHERN & SW ZONES WHEREAS CONVECTIVE TEMPS MAY STILL BE REACHED
LATER THIS AFTERNOON. ALSO CANNOT RULE OUT SOME LATE NIGHT PRECIP
DEVELOPMENT...ESP SOUTHERN HALF...WITH THE H5 TROF AXIS IN
PLACE...MOISTURE POOLING AND WHAT APPEARS TO BE A WEAK SHORTWAVE
(CURRENTLY SEEN ON W/V IMAGERY IN SW KS) DIVING SOUTHWARD AND INTO
THE REGION.

ONCE AGAIN EXPECT THE SOUTHERN PART OF THE H5 TROF TO CUTOFF FROM
THE MAIN FLOW SOMEWHERE IN LA OR MS IN THE NEXT 36 HOURS OR SO.
LATEST MODEL GUESTIMATES ALL PRETTY MUCH ON THE SAME PAGE BY
RETROGRADING THE LOW SWWD ALONG THE TX COAST DURING THE EARLY PART
OF NEXT WEEK THEN INTO MEXICO DURING THE 2ND HALF OF THE WEEK.
CURRENT WESTERN MID LEVEL RIDGE GRADUALLY EXPANDS EWD OVER THE LOW
INTO THE NATIONS MIDSECTION AND EVENTUALLY SOUTHWARD INTO OUR AREA
AS THIS OCCURS. OF COURSE... MODELS HAVENT EXACTLY DONE A
SPECTACULAR JOB HANDLING THE MOVEMENT OF THESE FEATURES THIS SUMMER
SO WELL JUST NEED TO WAIT AND SEE. WILL MAINTAIN CHANCE POPS THRU
THE ENTIRE FCST CYCLE UNTIL FCST CONFIDENCE SAYS OTHERWISE.  47

&&

.AVIATION...
THE SURFACE TROUGH IS FORECAST BY THE MODELS TO DRIFT SOUTHWARD
ACROSS SE TX TONIGHT AND SUNDAY. HOWEVER...BOTH THE GFS AND NAM
INDICATED ONLY TEMPO AND PROB30 THUNDERSTORM CHANCES. FOR THE MOST
PART AM EXPECTING VFR CEILINGS WITH SOME LIGHT RAIN POSSIBLE DURING
THE REMAINDER OF THIS AFTERNOON. TONIGHT THE MOS GUIDANCE AND NAM
TIME SECTIONS INDICATED ONLY A SCATTERED DECK AROUND 1500 FEET WITH
CEILINGS MORE TOWARD 10000 FEET. WITH THE RAIN UNCERTAINTY...FELT
THAT A VCSH MENTION WAS BEST TONIGHT AND VCTS TOMORROW MORNING.  40

&&

.MARINE...
ONLY CONCERN OVER THE MARINE AREAS WILL BE THUNDERSTORM CHANCES OVER
THE NEXT FEW DAYS. OTHERWISE A LIGHT TO MODERATE ONSHORE WIND FLOW
IS EXPECTED WITH SPEEDS JUST BELOW CAUTION CRITERIA AT TIMES THROUGH
MONDAY. 40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  91  73  92  73 /  30  30  20  30  30
HOUSTON (IAH)              77  88  74  89  73 /  50  50  30  30  30
GALVESTON (GLS)            80  87  79  87  79 /  50  50  30  40  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 14, 4:45 AM CST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 AM CDT SAT JUL 14 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
151045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
545 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS THE NORTHERN
HALF OF SOUTHEAST TEXAS WHERE A FRONTAL BOUNDARY REMAINS STALLED.
AN UPPER LEVEL LOW PRESSURE SYSTEM IS ALSO DEVELOPING OVER THE
AREA. THIS WILL ALLOW FOR INCREASED THUNDERSTORM ACTIVITY TODAY
AND THROUGH EARLY NEXT WEEK. THE MAIN THREATS WILL BE HEAVY
RAINFALL WHERE SOME AREAS COULD SEE 1 TO 3 INCHES WITH ISOLATED
HIGHER AMOUNTS. SOME OF THE STRONGER STORMS COULD PRODUCE
FLOODING IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE THROUGH EARLY NEXT
WEEK AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER EAST
TEXAS. THIS LOW PRESSURE SYSTEM WITH GULF MOISTURE WILL CAUSE
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHEAST TEXAS. THE
BEST CHANCES OF THUNDERSTORMS APPEARS TO BE IN THE SUNDAY THROUGH
TUESDAY TIME FRAME. SOME OF THESE STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL. STREET FLOODING AND FLOODING OF LOW LYING AREAS
WILL BE POSSIBLE IN SOME OF THESE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The Houston radar (KHGX), 83 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Montgomery

When
July 14, 7:29 PM CST to 7:32 PM CST
Where
Montgomery County, The Woodlands
Reported by
Law Enforcement
Coordinates
30.150, -95.450

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51884.